Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 133, NWS Paducah, KY

June 14, 2018Jackson County, Perry County, Illinois; Perry County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jun 14, 2018, 7:56 PM CDT for Jackson County, Perry County, Illinois; Perry County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2018, 7:56 PM CDT (00:56 UTC)
Expired
Jun 14, 2018, 8:32 PM CDT
In force
36 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, IL, Perry County, IL, Perry County, MO

The radar

The Paducah radar (KPAH), 110 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2312 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:32 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 14, 4:32 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
432 PM CDT Thu Jun 14 2018

.UPDATE...
Issued at 431 PM CDT Thu Jun 14 2018

Updated Aviation discussion for 00Z TAF Issuance.

&&

.SHORT TERM...(Tonight through Sunday night) Issued at 300 PM CDT
Thu Jun 14 2018

Main forecast story in the short term lies with the building heat
as we head toward and into the weekend. Large scale mid/upper
level ridge will align itself along much of the MS and lower OH
River Valleys during most of the short term. Surface dew points in
the 70-75 range will combine with afternoon temps into the
lower/mid 90s to produce heat index values from 100 to 104 some
areas on Friday, esp se MO/far sw IL/far wrn KY. Heat indices from
100 to 105 will then spread farther n/e across the forecast area
on Saturday and Sunday. It appears that heat advisories will
probably be needed over the weekend as many should be headed out
of doors with the low/no precip forecast in place. In addition, it
is quite early in the season for this type of heat, and many folk
may not be quite acclimated to such heat yet.

.LONG TERM...(Monday through Thursday)
Issued at 300 PM CDT Thu Jun 14 2018

The upper ridge should begin to break down and sink to the south
into the Gulf states region early next week. This should ease the
main heat wave in our area, and will bring our forecast region
closer to the mid level westerlies. The flow may become a bit
more nwly with time as a H50 ridge builds in over the nrn Plains
once the remnants of "Bud" make their way through that region.
This should allow for a sfc front to work its way south
toward/possibly into the region by the mid week time frame and
bring our next decent shot at at least some sct
shower/thunderstorm activity.

&&

.AVIATION...
Issued at 431 PM CDT Thu Jun 14 2018

Latest HRRR carries scntl MO convection and potentially impacts
KCGI/KPAH terminals later this evening. However, we'll monitor
trends as HRRR has handled overall well but been a little overdone
on its radar coverage/solutions. Patchy fog is possible again late
tonight all sites, with daytime cu potential in low VFR range for
tmrw.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Jun 14, 3:19 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
319 PM CDT Thu Jun 14 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-152030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
319 PM CDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Heat indices will peak around 100 degrees over southeast Missouri,
far west Kentucky and the southern tip of Illinois on Friday. It
will be even hotter over the weekend, with maximum heat index
values 100 to 105 degrees across the entire four state area.

There is a chance of thunderstorms next Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed.

In the hours before

Special weather statement, Jun 14, 3:38 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
338 PM CDT Thu Jun 14 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-150930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
338 PM CDT Thu Jun 14 2018

...Heat Index Readings to Surge this Weekend...

Temperatures in the lower and mid 90s this weekend will combine
with very humid conditions to push afternoon heat indices up into
the 100 to 105 range at many locations across the quad state
region. Heat index reading over 100 are likely to be present for
several hours both days. Consequently, heat advisories may be
required in future forecasts.

Though the high heat and humidity will not be as widespread on
Friday, several locations in southeast Missouri, far western
Kentucky and southwest Illinois will once again experience
afternoon heat indices up around 100 degrees or so.

Those with outdoor activities Friday, and especially this weekend,
should plan to wear light-weight and light-colored clothing if
possible. Take frequent breaks from the heat in the shade or
preferably an air conditioned location. Remember to bring along
and drink plenty of non-alcoholic beverages. Make sure pets have
adequate shade and fresh water.

&&

LAT...LON 3763 8695 3755 8705 3747 8711 3748 8713
      3746 8711 3738 8710 3736 8713 3734 8714
      3732 8711 3737 8708 3737 8704 3732 8699
      3729 8698 3727 8755 3776 8765 3775 8692
      3763 8691
TIME...MOT...LOC 0351Z 345DEG 17KT 3760 8727

MEFFERT
Special weather statement, Jun 14, 4:40 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
440 PM CDT THU JUN 14 2018

MOZ110>112-114-142230-
Stoddard MO-New Madrid MO-Scott MO-Mississippi MO-
440 PM CDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MISSISSIPPI...SOUTH
CENTRAL SCOTT...NORTHEASTERN NEW MADRID AND EAST CENTRAL STODDARD
COUNTIES UNTIL 530 PM CDT...

At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Morehouse, or near Sikeston, with little discernable movement.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sikeston, Miner, Morehouse, Matthews, Canalou and Farrenburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3668 8972 3692 8982 3694 8947 3669 8936
TIME...MOT...LOC 2139Z 112DEG 5KT 3684 8963

07
Special weather statement, Jun 14, 6:08 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
608 PM CDT Thu Jun 14 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
608 PM CDT Thu Jun 14 2018

...Heat Index Readings to Surge this Weekend...

Temperatures in the lower and mid 90s this weekend will combine
with very humid conditions to push afternoon heat indices up into
the 100 to 105 range at many locations across the quad state
region. Heat index reading over 100 are likely to be present for
several hours both days. Consequently, heat advisories may be
required in future forecasts.

Though the high heat and humidity will not be as widespread on
Friday, several locations in southeast Missouri, far western
Kentucky and southwest Illinois will once again experience
afternoon heat indices up around 100 degrees or so.

Those with outdoor activities Friday, and especially this weekend,
should plan to wear light-weight and light-colored clothing if
possible. Take frequent breaks from the heat in the shade or
preferably an air conditioned location. Remember to bring along
and drink plenty of non-alcoholic beverages. Make sure pets have
adequate shade and fresh water.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:48 PM CDTSpecial Weather StatementPAHCaldwell27 min
Jun 15, 3:00 PM CDTSevere Thunderstorm WarningPAHCaldwell16 min
Jun 15, 3:40 PM CDTHeat AdvisoryPAHBallard, Calloway, Carlisle, Crittenden, Fulton, Graves and 5 more3 days
Jun 14, 9:45 PM CDTSpecial Weather StatementPAHAlexander60 min
Jun 15, 5:40 PM CDTSpecial Weather StatementPAHFranklin35 min
Jun 15, 6:01 PM CDTSpecial Weather StatementPAHMassac29 min
Jun 15, 6:21 PM CDTSpecial Weather StatementPAHMassac24 min
Jun 15, 6:51 PM CDTAreal Flood AdvisoryPAHJohnson, Massac, Pope54 min
Jun 14, 7:25 PM CDTSevere Thunderstorm WarningPAHPerry65 min
Jun 14, 8:19 PM CDTSpecial Weather StatementPAHBollinger41 min
Jun 14, 8:40 PM CDTSpecial Weather StatementPAHCape Girardeau, Scott65 min
Jun 14, 9:00 PM CDTSpecial Weather StatementPAHBollinger30 min
Jun 14, 10:52 PM CDTSpecial Weather StatementPAHNew Madrid38 min
Jun 15, 2:25 PM CDTSpecial Weather StatementPAHWayne35 min
Jun 15, 2:30 PM CDTSpecial Weather StatementPAHMississippi30 min
Jun 15, 4:18 PM CDTAreal Flood AdvisoryPAHWayne117 min
Jun 15, 4:39 PM CDTSpecial Weather StatementPAHNew Madrid36 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.